MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PHENOM CATHETER; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 PHENOM CATHETER; CATHETER, CONTINUOUS FLUSH
Model Number FG15150-0615-1S
Medical Device Problem Codes Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nervous System Injury (2689)
Date of Event 01/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report that there was failure to open in the distal portion of the pipeline (lot b645491).The pipeline was not positioned in a bend.Less than 50% of the pipeline had been deployed when it failed to open.There were no additional steps or other devices required to open the pipeline.The pipeline was resheathed and removed from the patient with the microcatheter.There was failure to open in the middle portion of the pipeline (lot b277254).The pipeline was not positioned in a bend.The pipeline was resheathed less than or equal to two times.There were no additional steps or other devices required to open the pipeline.The pipeline was resheathed and removed from the patient with the microcatheter.No patient symptoms or further complications were reported as a result of this event.The pipeline was used for an approved indication.The device and any accessories were not prepared as indicated in the ifu.Dual antiplatelet therapy (dapt) was administered, platelet reactivity units (pru) level listed as no.No new information: from (b)(4) (rep, hcp, for): medtronic received a report that  in the course of securing a left carotid ophthalmic aneurysm, healthcare provider (hcp) attempted placement of the pipeline vantage stent.The operator noticed a deformation on the phenom 27 microcatheter and had difficulty repositioning the stent.After several attempts to place the pipeline, the stent and microcatheter were removed.The stent was secured by coiling without stenting.On awakening, the patient revealed a neurological deficit with progressive improvement.An emergency cerebral mri showed no ischemia and no post-operative hemorrhagic post-operative complications.
 
Additional Manufacturer Narrative
Report 9612164-2024-01103 was merged into (b)(4) from (b)(4).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported they physician did report any patient adverse symptoms or injuries.No ongoing neurological deficit was noted.Recovery was normal and the patient underwent additional separate procedure to treat a different, unrelated aneurysm in a different vascular location.
 
Additional Manufacturer Narrative
B5 updated with additional information received.H6 coding updated based on all available information.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: ¿ as found condition: the pipeline vantage shield embolization device and phenom 27 catheter were returned for analysis within shipping box; and within a plastic bio-pouch.The pipeline vantage shield embolization device was returned within the phenom 27 catheter.¿ damage location details: the pushwire extending out from catheter hub.In addition, the partial distal braid, sleeves and tip coil were deployed from catheter distal tip.No bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, arms or with the proximal bumper.The distal and proximal ends of pipeline vantage shield braid were found to be fully opened and damaged.In addition, the middle section was found to be fully opened and no damaged.No flash or voids molded were observed in the hub.The catheter body was found to be accordion from ~5.5cm to ~3.2cm from distal end.No damage was found with the phenom 27 catheter distal marker/tip.No other anomalies were observed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PHENOM CATHETER
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19391119
Report Number9617601-2024-00087
Device Sequence Number7799392
Product Code KRA
UDI-Device Identifier00847536041868
UDI-Public00847536041868
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2026
Device Model NumberFG15150-0615-1S
Device Catalogue NumberFG15150-0615-1S
Device Lot Number226990778
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer08/21/2024
05/26/2025
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date08/22/2024
06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown